MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Ischemia (1942); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2018, a 21 mm trifecta gt (tfgt-21a, serial#(b)(6)) valve was implanted successfully.Due to an enlarged annulus, the device was implanted more diagonally.On (b)(6) 2023, reintervention was performed due to aortic stenosis and regurgitation (asr).Due to severe calcification that affected valsalva, the valve was unable to function so it was explanted.A 21mm non-abbott valve was implanted in it's place.The patient experienced myocardial ischemia so they were placed on extracorporeal membrane oxygenation (ecmo) and an intra-aortic balloon pump (iabp).The patient is reported to be unstable.The physician thought the diagonal nature of the implant may have placed unusual stress on the device.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant of the device due to severe calcification that affected valsalva and rendered the valve dysfunctional was reported.The investigation found that the sewing cuff was removed, and all three leaflets were torn and had fibrous thickening.Calcifications were also present on all three leaflets which limited mobility.Leaflet 2 had two irregular tears in the cusp base, associated with calcifications.Leaflet 3 had marked fibrous thickening and was nearly completely replaced by calcified nodules.Leaflet 3 also had an irregular tear in the base of the cusp along the stent post shared with leaflet 2.No inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the tears could not be conclusively determined; however, the tears observed were associated with calcifications which had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18012538
Report Number2135147-2023-04677
Device Sequence Number12591162
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public05415067018212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue NumberTFGT-21A
Device Lot Number6026715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale